What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 2:29 PM CST, 31 minutes earlier.
Area forecast discussion, Jun 30, 2:29 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
329 PM CDT Tue Jun 30 2020
.SHORT TERM...(Tonight through Thursday night)
Issued at 320 PM CDT Tue Jun 30 2020
Pattern remains essentially stagnant, with meandering mid/upper
low situated over the mid MS River Valley, and very moist and
unstable air in place over the lower OH Valley. PWATs continue to
hover up close to 2 inches or so, extremely high for even this
time of year. Unfortunately, this leaves us looking to more of
the same, with additional rounds of thunderstorms with torrential
downpours likely at many locations along the MS River Valley
tonight into Wednesday. the flow around the upper low will become
more nwly with time, and should support most activity moving sse
down the river valley. One will likely impact the region late
this afternoon and into the evening, evolving from just south the
St Louis metro area. Another is expected is congeal later tonight
into Wed morning, possibly a bit farther west than the first.
Consequently, will continue the ongoing flash flood watch tonight.
Decided to go ahead and extent it through tomorrow at this point,
with much of the of the region in marginal to slight risk on the
WPC Day 2 Excessive Rain Outlook. Once again, if we manage to get
some decent heating Wed during the day, we cannot rule out an
isolated damaging wind gust here and there. Overall, severe risk
looks to be on the low side, esp compared to the heavy rain
potential.
Eventually, as we head into Wed night/Thu time frame, upper level
ridging should begin to build in from the west. This would lessen
the shower/thunderstorm coverage, even during the daylight hours.
Hot and humid conditions will remain, however, with highs up near
90 and dew points in the lower half of the 70s.
.LONG TERM...(Friday through Tuesday)
Issued at 320 PM CDT Tue Jun 30 2020
There is fairly good confidence on a less active and seasonably warm
pattern through the extended.
Surface high pressure will nudge southward into our cwa late this
week. With a northeast surface flow in place, somewhat drier air
will work into the region. This will result in limited PoP chances,
and possibly completely dry conditions on Friday and Saturday.
There is some model variability later in the weekend and early next
week with regards to how far north the deeper moisture associated
with a weak upper low over the Gulf Coast states ends up making it.
The best dynamics and thus majority of precipitation is expected to
remain south of our area. However, there is enough of a signal to
continue with the low chance PoPs Sunday through Tuesday.
With some influence from the upper ridge axis situated to our west,
temperatures look to remain near early July normals, with highs
around 90/lower 90s and lows around 70. Humidity levels will remain
fairly uncomfortable with dewpoints in the mid 60s to around 70, but
this won't be as oppressive compared to the current airmass in
place. Heat index values look to top out in the mid 90s most days.
&&
.AVIATION...
Issued at 1257 PM CDT Tue Jun 30 2020
Expect occasional showers and thunderstorms to become more
widespread as the afternoon progresses, especially across
southern IL. Local MVFR to IFR conditions within storms, along
with variable gusty winds up to 30 kts. Tonight, the chance of
showers and storms will continue. A few strong storms possible
Mainly VFR, but local MVFR/IFR with convection again. Winds will
be variable and mostly light, though gusty with storms.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Wednesday morning for ILZ075>078-
080>094.
MO...Flash Flood Watch through Wednesday morning for MOZ076-086-087-
110>112-114.
IN...Flash Flood Watch through Wednesday morning for INZ081-082-
085>088.
KY...Flash Flood Watch through Wednesday morning for KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...SPHazardous weather outlook, Jun 30, 2:49 PM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
349 PM CDT Tue Jun 30 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
349 PM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A Flash Flood Watch is in effect for most of the region through
tonight. Refer to the Watch product for details.
There is a marginal risk of severe storms through tonight.
Isolated damaging winds and marginally severe hail will be the
primary storm hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a continued chance for thunderstorms Wednesday and
Thursday. Isolated severe storms cannot be ruled out, but the main
storm hazards should come with lightning and torrential
downpours.
Isolated storms are in the forecast Friday on into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time. Please report
any observed flooding and/or heavy rainfall amounts.
In the hours before
Special weather statement, Jun 30, 1:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Paducah KY
259 PM CDT Tue Jun 30 2020
ILZ080-081-084-302045-
Perry IL-Franklin IL-Jackson IL-
259 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHERN JACKSON AND WEST
CENTRAL FRANKLIN COUNTIES UNTIL 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckneyville, moving southeast at 25 mph. A wind gust to near 40
mph was measured at the airport in Sparta with this storm.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murphysboro, Du Quoin, Pinckneyville, Christopher, Elkville, Ava,
Willisville, North City, Cutler, Dowell, Campbell Hill, Vergennes and
St. Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3797 8901 3770 8953 3785 8966 3786 8966
3796 8959 3810 8959 3822 8945
TIME...MOT...LOC 1959Z 311DEG 20KT 3811 8946
YorkSpecial weather statement, Jun 30, 2:25 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Paducah KY
325 PM CDT Tue Jun 30 2020
ILZ094-KYZ005>008-302115-
Massac IL-Marshall KY-McCracken KY-Graves KY-Livingston KY-
325 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MASSAC...SOUTHERN
LIVINGSTON...NORTHERN MARSHALL...EASTERN MCCRACKEN AND NORTHERN
GRAVES COUNTIES UNTIL 415 PM CDT...
At 323 PM CDT, trained weather spotters reported a strong
thunderstorm over Paducah, moving east at 30 mph. Dime size hail was
reported by a trained spotter in Paducah at 322 PM.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paducah, Benton, Calvert City, Reidland, Ledbetter and Symsonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3689 8879 3707 8878 3709 8849 3707 8849
3707 8847 3709 8845 3710 8826 3683 8824
TIME...MOT...LOC 2023Z 271DEG 25KT 3699 8869
YorkLocal storm report, Jun 30, 2:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 2 NW PADUCAH 37.09N 88.66W
06/30/2020 MCCRACKEN KY TRAINED SPOTTER
COUNTY PARK ROAD AND COLEMAN ROAD CLOSED BY
FLASH FLOODING.
&&
DWSLocal storm report, Jun 30, 2:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 WNW PADUCAH 37.09N 88.68W
06/30/2020 MCCRACKEN KY TRAINED SPOTTER
AT LEAST SIX POWER POLES SNAPPED BY HIGH
WINDS. TIME ESTIMATED FROM RADAR.
&&
DWSLocal storm report, Jun 30, 2:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 NW PADUCAH 37.08N 88.66W
06/30/2020 M0.75 INCH MCCRACKEN KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED ON PARK AVENUE.
&&
SPSpecial weather statement, Jun 30, 2:57 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
357 PM CDT Tue Jun 30 2020
KYZ006-008-009-302145-
Marshall KY-Calloway KY-Graves KY-
357 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLOWAY...
SOUTHWESTERN MARSHALL AND SOUTHERN GRAVES COUNTIES UNTIL 445 PM
CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm
on the south side of Mayfield, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mayfield, Hardin, Kirksey and Brewers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3657 8870 3675 8875 3689 8831 3663 8822
TIME...MOT...LOC 2055Z 255DEG 17KT 3669 8864
York